Couldn't find what you looking for?

TRY OUR SEARCH!

Hello. I was diagnosed with ulcerative colitis last year, in November, and for the past three months I've been on prednisone 50 mg per day. After month or so, my eyes started to be super dry and I noticed that my vision became blurry.

Can this be caused by prednisone? I heard that this drug can sometimes interfere with ocular pressure. Should I go to see an eye doctor? What are other possibilities for this issue?

I was aware of prednisone's side effects, but none of the doctors mentioned that I may have eye problems from it. That's what puzzles me the most.

Loading...

User avatar
Health Advisor
786 posts

Hello, Russell.

I happen to know that prednisone can cause dry eyes. My doctor mentioned that during yearly checkup some while ago. She also suggested drinking extra water daily to deal with dryness.

Also, some studies suggest that prednisone cause cataracts, even amongst younger people.

But, the tricky part is that ulcerative colitis can also cause dry eyes. Basically, you are faced with two equal possibilities.

So, my advice would be that you go to your eye doctor for consultation. Wouldn't hurt to have them checked, am I right?

Be safe!

Reply

Loading...